Ischemic cerebral infarction in an infant following gonadotropin treatment for undescended testes

Nihal Olgac Dundar1, Ozgur Duman, Ayse Aralasmak

  • 1Department of Child Neurology, Akdeniz University, Antalya, Turkey.

Insights

Pediatric stroke can occur after human chorionic gonadotropin (hCG) treatment, such as Pregnyl. This case report details a boy experiencing hemiparesis post-injection, exploring potential causes.

Area of Science:

  • Neurology
  • Endocrinology
  • Pediatrics

Background:

  • Cerebrovascular disorders are significant causes of mortality and morbidity in children.
  • Pediatric stroke risk factors differ from adult populations.
  • Human chorionic gonadotropin (hCG) is a placental hormone used medically, with Pregnyl being a common preparation.

Observation:

  • Ischemic cerebral infarction has been observed in infertile patients receiving gonadotropin therapy.
  • A case study involved a young boy who developed right-sided hemiparesis after receiving an injection of Pregnyl.

Findings:

  • The presented case highlights a potential link between Pregnyl (hCG) administration and ischemic stroke in pediatric patients.
  • Pathogenetic mechanisms for hCG-induced stroke in children require further investigation.

Implications:

  • This case underscores the importance of considering iatrogenic causes of stroke in pediatric patients.
  • Further research is needed to elucidate the risks and mechanisms of gonadotropin therapy in children, particularly regarding cerebrovascular events.